Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 73, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 22, 2015, 5:30 AM CDT for 6 counties in Iowa; 4 counties in Minnesota. It was in force for 45 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 5:30 AM CDT (10:30 UTC)
- Expired
- Jun 22, 2015, 6:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 117 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:37 AM CDT | TSTM WND GST 95 | 2 N Sheldon, IA | AWOS PEAK OF 95 MPH. HANGAR AT AIRPORT DESTROYED...DAMAGE TO PLANES. EM REPORTING OTHER DAMAGE IN NORTH SIDE OF SHELDON |
| Jun 22, 5:48 AM CDT | TSTM WND GST 60 | 1 S Harris, IA | |
| Jun 22, 5:56 AM CDT | TSTM WND GST 62 | 3 N Windom, MN | |
| Jun 22, 6:00 AM CDT | TSTM WND GST 59 | 3 Sse Lake Park, IA | MESONET STATION 3 SSE LAKE PARK /AS497/ |
| Jun 22, 6:02 AM CDT | TSTM WND GST 60 | Mountain Lake, MN | |
| Jun 22, 6:07 AM CDT | TSTM WND GST 60 | 4 Sse Mountain Lake, MN | EMERGENCY MANAGER REPORTED ESTIMATED WINDS OF 50-60 MPH. |
| Jun 22, 6:07 AM CDT | TSTM WND GST 66 | 3 Wnw Spencer, IA | ASOS STATION SPENCER MUNICIPAL AIRPORT /SPW/ |
| Jun 22, 6:07 AM CDT | TSTM WND GST 60 | 7 Sw Butterfield, MN | EMERGENCY MANAGER REPORTED ESTIMATED WINDS OF 50-60 MPH. |
| Jun 22, 6:10 AM CDT | TSTM WND DMG | 1 S Terril, IA | 12-14 INCH DIAMETER TREE SNAPPED OFF 7 FEET ABOVE THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2425 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS53 KFSD 221030
SVRFSD
IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.NEW.KFSD.SV.W.0073.150622T1030Z-150622T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LYON COUNTY IN NORTHWESTERN IOWA...
DICKINSON COUNTY IN NORTHWESTERN IOWA...
NORTHERN CLAY COUNTY IN NORTHWESTERN IOWA...
NORTHEASTERN SIOUX COUNTY IN NORTHWESTERN IOWA...
OSCEOLA COUNTY IN NORTHWESTERN IOWA...
NORTHERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...
SOUTHEASTERN MURRAY COUNTY IN SOUTHWESTERN MINNESOTA...
JACKSON COUNTY IN SOUTHWESTERN MINNESOTA...
SOUTHERN COTTONWOOD COUNTY IN SOUTHWESTERN MINNESOTA...
NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...
* UNTIL 615 AM CDT
* AT 529 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SLAYTON TO NEAR RUSHMORE TO NEAR BOYDEN...
MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WORTHINGTON AND FULDA AROUND 535 AM CDT.
BREWSTER...ASHTON AND ROUND LAKE AROUND 540 AM CDT.
SANBORN AROUND 545 AM CDT.
MELVIN AROUND 550 AM CDT.
WINDOM...LAKEFIELD...HARTLEY AND KILEN WOODS STATE PARK AROUND 555
AM CDT.
JACKSON IN JACKSON COUNTY...EVERLY AND BINGHAM LAKE AROUND 600 AM
CDT.
SPENCER IN CLAY COUNTY...MOUNTAIN LAKE AND FOSTORIA AROUND 605 AM
CDT.
MILFORD AROUND 610 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1029Z 270DEG 63KT 4395 9575 4366 9572 4326 9605
HAIL...<.75IN
WIND...60MPH
$$
BT4 follow-up statements
293
WWUS53 KFSD 221047
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 AM CDT MON JUN 22 2015
IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
547 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...
AT 547 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF STORDEN TO 6 MILES SOUTHWEST OF
LAKEFIELD TO NEAR MELVIN...MOVING EAST AT 75 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LAKEFIELD AROUND 550 AM CDT.
WINDOM AND KILEN WOODS STATE PARK AROUND 555 AM CDT.
JACKSON IN JACKSON COUNTY...MOUNTAIN LAKE...EVERLY AND BINGHAM LAKE
AROUND 600 AM CDT.
SPENCER IN CLAY COUNTY AND FOSTORIA AROUND 605 AM CDT.
TERRIL AROUND 615 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1047Z 269DEG 67KT 4392 9530 4363 9528 4323 9561
HAIL...<.75IN
WIND...60MPH
$$
BT541
WWUS53 KFSD 221059
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 AM CDT MON JUN 22 2015
IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
559 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...
AT 559 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNTAIN LAKE TO JACKSON IN JACKSON COUNTY TO
NEAR EVERLY...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
TERRIL AROUND 615 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1059Z 270DEG 63KT 4392 9497 4363 9495 4323 9528
HAIL...<.75IN
WIND...60MPH
$$
BT049
WWUS53 KFSD 221105
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 AM CDT MON JUN 22 2015
IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
605 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...
AT 604 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUTTERFIELD TO NEAR SHERBURN TO FOSTORIA...MOVING
EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT REPORTED 60 MPH GUSTS IN MOUNTAIN
LAKE AT 602 AM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1104Z 270DEG 63KT 4392 9484 4363 9482 4323 9515
HAIL...<.75IN
WIND...60MPH
$$
BT142
WWUS53 KFSD 221111
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 AM CDT MON JUN 22 2015
IAC041-059-119-141-143-167-MNC033-063-101-105-221120-
/O.EXP.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
611 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON...DICKINSON...
NORTHERN CLAY...NORTHEASTERN SIOUX...OSCEOLA...NORTHERN O'BRIEN...
SOUTHEASTERN MURRAY...JACKSON...SOUTHERN COTTONWOOD AND NOBLES
COUNTIES WILL EXPIRE AT 615 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA AND SOUTHWESTERN MINNESOTA.
LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1108Z 270DEG 63KT 4392 9484 4363 9482 4323 9515
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 22, 3:37 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT MON JUN 22 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM CDT MON JUN 22 2015 THE TWO SHORT WAVES...ONE MOVING ACROSS ND AND SOUTHERN MANITOBA... AND THE OTHER MOVING ACROSS SD...HAVE INDEED PHASED TOGETHER AS EXPECTED. CONVECTION HAS LIT UP LIKE A CHRISTMAS TREE AT THIS TIME ACROSS NORTHERN AND CENTRAL/WEST CENTRAL SD...WITH THE STORMS MOVING RAPIDLY EASTWARD. WIND IS STILL THE PRIMARY THREAT WITH THE 700MB FLOW AROUND 45 KNOTS. AND AS SAID YESTERDAY...WE STILL HAVE A 50 TO 55 KNOT LOW LEVEL JET IN NEBRASKA FEEDING INTO 25 TO 30 KNOTS ACROSS THE SIOUX FALLS FORECAST AREA PROVIDING NOT ONLY GOOD INFLOW FOR THE STORMS BUT ALSO STRONG SPEED CONVERGENCE. THERE IS A COUPLE OF THINGS TO CONSIDER HOWEVER WHICH COULD POTENTIALLY LIMIT SOME WIND POTENTIAL. FIRST...THE AFOREMENTIONED LOW LEVEL JET DOES BEND TO A WSW DIRECTION AHEAD OF THE COLD FRONT BY 12Z...WHERE AS NOW IT IS MORE OUT OF THE SW AND SSW. THEREFORE SOME OF THE STRONGEST INFLOW COULD ACTUALLY GET CUTOFF VERY LATE TONIGHT AS THE STORMS APPROACH I 29. THE OTHER LIMITING FACTOR IS THE DEPTH OF THE TEMPERATURE INVERSION. IT IS NOT TOO BAD THROUGH 09Z OR 10Z...AVERAGING A DEPTH OF AROUND 1 KM...SHALLOW ENOUGH THAT THE WIND CAN PUNCH THROUGH. BUT BY 12Z...THE INVERSION STRENGTHENS ACCORDING TO THE MODELS CLOSER TO A DEPTH OF 1.5 KM WITH A SHARPER INVERSION...WHICH THE ACTIVITY BY THEN WILL BE CLOSE TO I 29. SO THESE FACTORS WILL NEED WATCHED. WITH BULK SHEAR VECTORS AROUND 50 TO 60 KNOTS...SURE AM THINKING THAT SEVERE WIND IS A THREAT. OTHERWISE THE BULK OF THE DAY WILL SEE DECREASING CLOUDS...AND MILD TEMPERATURES IN THE 80S. THE COLD AIR ADVECTION AND NORTHWEST WINDS ARE A LITTLE STRONGER TODAY THEN THEY WERE ON SATURDAY. BUT GOOD MIXING WILL STILL ALLOW FOR STRONG WARMING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 337 AM CDT MON JUN 22 2015 TUESDAY LOOKS TO BE RELATIVELY QUIET WITH HIGH PRESSURE MOVING ACROSS THE REGION. BY LATE IN THE AFTERNOON AS THE HIGH SHIFTS OFF TO THE EAST...MODELS SUGGEST MID LEVEL MOISTURE WOULD INCREASE TO THE POINT THAT THE ATMOSPHERE WOULD BE UNSTABLE LIFTING FROM NEAR 700 MB. LEFT A LOW CHANCE POP THROUGH THE LATE AFTERNOON HOURS... NEAR SIOUX CITY...WITH BETTER CHANCES OVERNIGHT AS MID LEVEL MOISTURE CONTINUES TO INCREASE. WITH THAT SAID. ...CONVECTION CHANCES ARE STILL FAR FROM A GUARANTEE AS PRIMARY WARM FRONT LOOKS TO BE SITUATED FURTHER TO THE SOUTH ALONG I-80 WITH THE LOW LEVEL JET FOCUSED SOUTH OF THE FRONT. IF CONVECTION IS ABLE DEVELOP WITH THESE TWO FEATURES...WILL LIKELY BE LEFT HIGH AND DRY LIKE THE ECMWF SUGGESTS. WEDNESDAY IS CONDITIONAL...BUT HAVE A COLD FRONT MOVING THROUGH IN AFTERNOON AND EVENING HOURS. HAVE THE POTENTIAL FOR AFTERNOON AND EVENING CONVECTION WITH THE FRONTAL PASSAGE...THOUGH THERE IS A SIZABLE CAP THAT NEEDS TO BE OVERCOME. FOR NOW...HAVE LEFT POPS IN THE MID RANGE. FLOW PATTERN TRANSITIONS TO NORTHWESTERLY IN THE MID-UPPER LEVELS THURSDAY THROUGH THE WEEKEND AS STRONG UPPER RIDGE BUILDS OVER THE WESTERN CONUS. WITH WEAK WAVES SLIDING THROUGH THE FLOW...WILL KEEP LOW PRECIP CHANCES IN THE FORECAST THURSDAY NIGHT THROUGH SATURDAY NIGHT. TEMPERATURES WILL BE WITHIN A FEW DEGREES OF NORMAL FOR LATE JUNE...WITH HIGHS LARGELY IN THE UPPER 70S TO LOWER 80S AND LOWS IN THE UPPER 50S TO LOWER 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 700 PM CDT SUN JUN 21 2015 MAIN CONCERNS THIS PERIOD WILL BE THE THUNDERSTORM THREAT AND POTENTIAL FOR STRONG WINDS AND HAIL. THE BEST CHANCES FOR THIS ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 90...CLOSEST TO MIDNIGHT TO 2 AM NEAR KHON AND 3 AM TO 6 AM AROUND KFSD. AFTER THIS CLOUDS WILL GRADUALLY CLEAR AND WINDS WILL LIKELY GUST TO 25 TO 30 MPH AT TIMES MONDAY AFTERNOON FROM THE NORTH AND NORTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...MJ LONG TERM... /JH AVIATION...08
Hazardous weather outlook, Jun 21, 6:29 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 629 PM CDT SUN JUN 21 2015 SDZ038>040-052>061-222330- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP OVER NORTHWEST SOUTH DAKOTA AND SOUTHERN NORTH DAKOTA THIS EVENING. THE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP SOUTHEAST...LIKELY FORMING INTO A LINE. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM ABOUT MIDNIGHT TO 3 AM WHEN WINDS TO 75 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ062- 065>067-222330- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN- LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA- HUTCHINSON-TURNER-LINCOLN SD- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT AN ORGANIZED CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO THE AREA LATE TONIGHT...WITH THE BEST CHANCE BETWEEN 2 AM AND 6 AM. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE WIND GUSTS TO 75 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ020>022-031-032-NEZ013-014-SDZ050-063-064-068>071-222330- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY- CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD-UNION- 629 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...ESPECIALLY AFTER 3 AM. THE MAIN THREATS WILL BE WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 22, 4:39 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
439 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST 3 SW CHAMBERLAIN 43.78N 99.37W
06/22/2015 M73 MPH BRULE SD MESONET
SDSU SITE
&&
AFLocal storm report, Jun 22, 4:43 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST 3 S SALEM 43.68N 97.39W
06/22/2015 M57 MPH MCCOOK SD LAW ENFORCEMENT
&&
AFLocal storm report, Jun 22, 4:54 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND GST 5 W SIOUX FALLS 43.54N 96.84W
06/22/2015 M82 MPH MINNEHAHA SD TRAINED SPOTTER
CAR MOUNTED ANEMOMETER
&&
AFLocal storm report, Jun 22, 4:58 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 3 NNW SIOUX FALLS 43.58N 96.74W
06/22/2015 M69 MPH MINNEHAHA SD ASOS
&&
AFLocal storm report, Jun 22, 4:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 3 WNW ROWENA 43.54N 96.62W
06/22/2015 E80 MPH MINNEHAHA SD NWS EMPLOYEE
&&
AFLocal storm report, Jun 22, 5:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM TSTM WND GST 1 ENE GARRETSON 43.72N 96.49W
06/22/2015 E65 MPH MINNEHAHA SD TRAINED SPOTTER
10 IN DIAMETER TREE DOWN
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:41 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 34 min |
| Jun 22, 5:06 AM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 39 min |
| Jun 22, 5:20 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux, Woodbury | 40 min |
| Jun 22, 5:23 AM CDT | Severe Thunderstorm Warning | FSD | Dickinson, O'Brien, Osceola | 37 min |
| Jun 22, 5:34 AM CDT | High Wind Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 2 hr |
| Jun 22, 5:52 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.